Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » contraceptive pill question?

 - UBBFriend: Email this page to someone!    
Author Topic: contraceptive pill question?
AmityJane
Neophyte
Member # 48828

Icon 5 posted      Profile for AmityJane     Send New Private Message       Edit/Delete Post 
i have taken the Loestrin combined contraceptive pill for 3 months now.
I have recently started to feel low quite often. I am fine when I am busy but i just don't feel like my normal happy self. I am also feeling slightly disconnected from those that I love and am not enjoying general life as much. I was wandering if it could be related to the pill I am on? I was previously on Microgynon 30 but swapped because it made me kind of depressed. Could my current emotions be the result of the pill that I am on? I cannot think of any other causes for how I feel.

Also last month I missed two pills out of the beginning of the cycle and then had unprotected sex during the following 7 day break. I read that you are protected while in the 7 day break but could this have been affected if I missed two pills from the previous cycle? I have not had pregnancy symptoms but it has only been like 2 weeks since I started the pill cycle again. I am generally quite paranoid about getting pregnant so any reassurance would be greatly appreciated [Smile]

Posts: 26 | From: UK | Registered: Sep 2010  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post 
It could be that the pill is contributing to how you're feeling, but that's something that should be discussed with whoever prescribed the pill for you. Maybe a different pill brand would work better (it can take a few tries to find the right fit) or perhaps a different method altogether would be best.

Per the missed pills, did you make up those two pills?

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5799 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Did you ever experience feeling this way before using the pill?

If you missed two pills at the beginning of a cycle, then had sex during ANY part of that cycle -- including the placebo week -- your effectiveness could have been compromised, and probably would have been, since that is the worst time to miss pills.

If you often feel worried about becoming pregnant, how about always using a backup method with your pills, especially for things like this when they happen?

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Captain Girl
Activist
Member # 60279

Icon 1 posted      Profile for Captain Girl     Send New Private Message       Edit/Delete Post 
If you're experiencing depression, you should discuss it with your doctor. It might be pill related, or it might not.

One thing to keep in mind is that women usually start on contraceptives around the same time as they experience other major changes in their lives - new relationships, new kinds of relationships, and other moves towards adulthood. These are wonderful things in your life, but they take us out of our existing comfort zones. When we enter new territory in our lives, we inevitably experience some uncertainty and insecurity, and we may find that those feelings manifest as anxiety or depression.

I'm not saying that it's for sure not the pill - that's why you need to check in with your doctor - just that you should keep in mind that there may be other causes.

Posts: 129 | From: Boston | Registered: Mar 2011  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3